Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
chipdouglas1234

wondering if the regimen is right for me

Recommended Posts

I'm almost 30 now and have had acne for the better part of 10 years now. I've been under the care of a derm for the past 7 years, and have tried a veriety of different medicines. These include, tetracycline, differin, duac, and currently doxy, benzacline and retin-a.

I would characterize my acne as moderate. I get appox 3 new cysts per week. But besides that I am virtually clear. I rarely get any type of acne but deep cysts on the chin, jawline and nose. They never come to a head, and either go away on their own or need a cortisone injection from my derm (usually 2 or so injections per month).

The derm has now suggested that I have exhausted all possibilities and is recommending putting me on accutane. After a whole bunch of online research I am hesitant to go on it. Lots of side effects, and I'm not so sure my acne is to that level.

Wondering if anyone on these boards has any feedback on the regimen, and if it may be helpful for someone with my skin type. Not sure how to type my acne, as its not all that much, just thats its always some sort of under the skin nodule.

Share this post


Link to post
Share on other sites

only way to find out is to try yourself. follow the CSR word for word. no reason it shouldn't work for you. anyways, it's less risky than accutane.

Share this post


Link to post
Share on other sites

I had the same type of acne, mine werent huge huge but they were the deep cyst kind. I never had to have a cort shot. Mine was in the same area as yours. Anyway all I can say is I have been asking these same questions and have a good amount of feedback from atleast 5 people or more, couple even having been on the reg for 1 plus years that says it has kept there acne at bay.

As far as accutane... the worse thing you can do is get on the net and look up things about it. of course you are going to find the horror stories. I did the same thing but then took my research to another level to find that most the scary stories are not likely and alot of this negative hype is caught up in lawsuits. especially of this one man who is trying to blame accutane for his sons death. There are side effects and it should be taken seriously but It is a great drug and there is nothing to worry about if you follow what your doctor says. If there are problems and if he is monitoring you correctly then you stop taking it.. My derm says that never happens. The worse side effects for me were some back and hip stiffness, but it evetually went away. The dry skin and so on was tollerable for me cause I stayed on top of it. I have a cousin who is 48 or so and is taking something like 160 mg of Accutane a day as an alternative med to fight his brain cancer.... that is way more than you take for acne.. I only got up to 60mg a day

Hope that helps

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×